Doctor insights on:
Can Prozac (fluoxetine) effect periods. I started Prozac (fluoxetine) 6/25 and should have had a period for july. I've been having headaches and anxiety. Not sexually active. ?
Prozac (fluoxetine) and periods: Fluoxetine can affect menstruation patterns. Fluoxetine takes about 6 weeks to fully achieve positive effects. Anxiety and headaches are side effects. Talk to your doctor if you are unable to tolerate these side effects. Do not stop fluoxetine abruptly as these side effects can worsen. ...Read more
Fluoxetine (brand prozac) is an antidepressant in the class known as serotonin selective reuptake inhibitors aka ssris. Fda approved in 1987 for the treatment of major depressive disorder. Subsequently approved for obsessive compulsive disorder, bulimia nervosa, panic disorder, and premenstrual dysphoric disorder. Significantly safer and much better ...Read more
I just started prozac (fluoxetine). I have been feeling funny. How long before Prozac (fluoxetine) takes effect and what are the side effects if prozac (fluoxetine)?
Please tell doc: I don't know what you mean by funny, but sometimes at the beginning of treatment, anxiety symptoms can appear. These can feel strange until you get used to the medication. Other typical symptoms include headaches, gastrointestinal upset, rare suicidal thinking in your age group, and a manic reaction. Tremors can also occur. Rashes are rare. Refer to the pharmacy handout for further info. ...Read moreSee 2 more doctor answers
I cant stop eating and purging and all drugs has no effect (prozac 20 mg , resperidal 2 mg , anafronil 75mg and effexor (venlafaxine) xr ) what can i do (bulimia nervosa)?
I cant stop eating and purge for a very long time i have took alot of medications but with no effect (prozac , risperidal, (risperidone) anafranil and efexor xr) ..help please ?
Iam taking Prozac 20 mg for 2 years with a very little effect and effexor (venlafaxine) xr also i took resperidal and anafranil 75mg with prozac with no effect in the treatment of bulimia nervosa purge type?
Eating Disorders: In general, eating disorders need thorough evaluation by a mental health counselor to determine the type, extent, and comorbidity issues, which will guide toward appropriate interventions. Therapy involves cognitive therapy, group therapy, dialectical behavior therapy, evaluation for possible medications for comorbid conditions, dietary consult, & referral to an eating program depending on severit ...Read more
I have an eating disorder for 5 years i eat and purge after eating i took prozac wiz no effect, then i took with prozac , risperidal 2 mg (1/2 tab per day) and anafronil 75 mg 2 tablets/day also with no effect then i took prozac with effexor xr with no e
Meds not enough: You appear to have bulimia nervosa, with significant B&P features. Medication unfortunately is not always effective, especially as single therapy. Depending on your medical condition, you might need a medical or residential care. If you are physiologically stable, you can meet criteria for residential, partial hospitalization or intensive outpatient. Your care has to be managed by specialists. ...Read more
Weight gain: Prozac (fluoxetine) has some tendency to cause weight gain. But specifically in the case of eating disorders, here is the information: Prozac (fluoxetine), which is the only medication approved by the U.S. Food and Drug Administration (FDA) for treating bulimia nervosa, may help patients who also have depression or anxiety. It also appears to help reduce binge-eating and purging behaviors, reduce the chance of relapse. ...Read moreSee 1 more doctor answer
Not entirely sure : What you are experiencing. But there are 2 side effects of Prozac (fluoxetine) that can feel really strange. One is derealization and the other is depersonalization. Derealization is feeling like you are walking around in a dream and depersonalization is feeling as though you are watching yourself go through the day. If one of these is happening, it is the Prozac (fluoxetine) and you should call your doc. ...Read moreSee 1 more doctor answer